The ULTIMATE Guide To Coming Off Steroids (Avoid Withdrawal)What symptoms did you experience with steroid drug withdrawal? This is the second time that a 10 to 14 day course of prednisone has been followed by significant hair loss several weeks after stopping the medication. The good news is that after several months the hair began to grow back. Side effects of stopping steroids cold turkey have been noticing itchingstarting with my face and head; there is no rash but fairly constant, mild itching. Now I am experiencing periodic itching on different places on my body.
How to Quit Steroids Safely | Steroid Withdrawal
What symptoms did you experience with steroid drug withdrawal? This is the second time that a 10 to 14 day course of prednisone has been followed by significant hair loss several weeks after stopping the medication. The good news is that after several months the hair began to grow back. I have been noticing itching , starting with my face and head; there is no rash but fairly constant, mild itching.
Now I am experiencing periodic itching on different places on my body. I wonder if others have had these experiences from steroid drug withdrawal. I was diagnosed with neurosarcoidosis and was on 60 mg steroid for a month and a half before weaning. I was weaned to 5 mg a week for four months and I have not been taking any steroids for a week and a half now. I have headaches occasionally and severe itching on my arms which I'm not sure is related or not.
I've had off and on menstrual bleeding. Overall experience has not been terrible. I was on 5 mg of prednisolone for 9 years. My general physician had me taper off over 4 weeks but my specialist has said it should have been more like 3 months.
I am experiencing weakness , twitching, tremors , dizziness and lack of appetite so the specialist has put me back on my full dose until my symptoms disappear and then we will discuss a much slower tapering off. I have been taking prednisone for approximately 10 months. I was on 40 mg daily then decreased by 5 mg per week until down to 5 mg, and was remaining on 5 mg for the last 6 weeks.
I stopped taking them, to my delight, 6 days ago. I am 64 years old and expect to get a few aches etc. I am finding it hard to get out of the chair or walk upstairs. The dose has been low for at least 8 weeks now, it is likely I am having steroid drug withdrawal symptoms. If they are likely to stop soon I can put up with them, but with a holiday looming I want to be able to walk around. My underlying pathology is late onset eosinophilia asthma.
I was put on prednisone for 7 days, 20 mg for severe ear and sinus infection , along with antibiotics. No taper of prednisone and I ended up in the emergency room ER with severe migraine , diarrhea , and fainting.
After 6 days of ER visit, side effects still persist, but not as bad. I am hoping all problems will cease in the next 5 days. Will never go to that doctor again, or take prednisone again.
I asked the doctor for taper version, and he said no, this was better. I cannot believe physicians claim these side effects are not caused by prednisone intake and withdrawals.
Everything I read in comments are classic symptoms I have had while taking prednisone and tapering as well as withdrawal. Saying these symptoms so many that I read are not related is absolutely amazing when we all have them. I just restarted because I had to due to temporal arteritis symptoms returning.
I'm finally very clear as to what's related to the prednisone, regardless of what a physician states. The question is which is worse, the drug or the condition.
I think the extent of the danger of this drug is simply not appreciated enough when doctors don't see the side effects as having anything to do with the drug. In my case, the symptoms are too frightening not to go back on it.
The question is, for how long do I destroy my body in the hope to avoid withdrawals that may have lasting consequences. I was on prednisone for 2 weeks. I was given it for a bronchial problem and cough due to mold. I already had minor joint pain especially in one knee but I noticed the joint pain in the knee and shoulders was gone. I thought this drug was wonderful! However after stopping the regimen the joint pain returned much greater than before.
I mentioned this to the doctor and he suggested Tylenol. I now get a rash and nausea and mild diarrhea. I get a bloated feeling whenever I eat and cannot finish my meals. It has been three weeks and the joint pain in my knee and shoulder and wrists still continues. I can barely sleep without Tylenol. I tried to withdraw from prednisone use for almost 2 years. As I taper I experience extreme fatigue and weakness which contributes to muscle mass loss and depression due to deteriorating physical condition and inability to do normal physical activities.
Each time when I must increase back to an immune suppressing dosage I experience a return of hot flashes and inability to sleep , in addition to listed side effects. Do not go on this drug unless you know your life is in danger otherwise. I was on it for a short time 2 weeks before I experienced dependency. My husband was put on prednisone gradually increasing the dosage until he was taking 60 mg per day for myasthenia gravis.
He remained on 60 mg per day for approximately 2 months and that put the myasthenia into remission. Then he began the weaning process. When he weaned by decreasing 5 mg per week, to the 50 mg level he began experiencing many steroid withdrawal symptoms; fatigue , lightheadedness , weakness in his legs, brain fogginess, orthostatic hypotension , foot and ankle edema , fine tremors in his hands.
After consulting his neurologist he was advised to continue weaning at 5 mg less each week. He is now at 40 mg per day. He is still having weakness, lethargy and foot and ankle edema as well as shortness of breath. Doctor wants him down to 30 mg per day before he sees him again. Meanwhile, his primary care physician has taken him off blood pressure medications and is checking out any possible cardiac involvement since my husband does have a pacemaker.
This is a very disheartening state of affairs. We keep getting told by neurologist this is not from prednisone but we are pretty sure that prednisone has a great deal to do with how lousy he is feeling.
My husband is experiencing severe migraines after a 3 week course of prednisone. I wonder how long the withdrawal symptoms last. Due to chigger bites I was given a prednisone shot and then put on 40 mg daily oral. I was not given a reduced dosing and within 48 hours of the last 20 mg pill my withdrawal symptoms started.
I am also hypersensitive to any drugs to begin with. I ended up the emergency room ER 72 hours after the last dose, with severe abdominal cramps, diarrhea , passing blood, anxiety , dizziness , dehydration , fatigue and brain fog. The ER did not class it as withdrawal and sent me home with intestinal remedies for gastritis. Today, 5 days since the last dose I am still suffering with most of the above symptoms and my digestive and intestinal system is still not working properly.
I have an appointment with my doctor tonight to possibly give me something to counteract the withdrawal symptoms. From now on, no prednisone! I also am on prednisone 5 mg, for rheumatoid arthritis. I have gained a lot of weight, it's not from so much eating; it is the medicine that has me swollen.
I decided to take myself off the steroid too, and I'm also going through withdrawals. I have bad headaches and joint pain, what everyone is going through to detox from this medication. I'm tired of feeling like this, and I refuse to go back on it. I also still exercise every day and after all the work I have done I still look chubby. I need to feel better.
My husband was on 4 mg of a steroid drug for 4 months due to spinal stenosis. He acted kind of hyper-euphoric at the beginning. Then he developed the moon face. He has been weaning off for the last 2 weeks and has been having a terrible time with many of the symptoms listed in this article including muscle weakness, tiring easily, light headedness, and now today, fever.
I read here that they don't know how each dose effects different people. My husband has a very sensitive system and I will not allow any doctor to prescribe long term steroids in the future! This stuff is dangerous.
Nine years ago I got a disease called neurocysticercosis. I had swelling of the spine and could not move my legs. I took 60 mg of prednisone for 3 months. Well, the doctor started to take me off and he ended up doing it too fast and I literally almost died. I got dehydrated, blood pressure dropped and was totally out of it.
When my husband got me to the hospital the doctor said it isn't a matter or re-hydrating her, it is a case of keeping her alive. I was very lucky. They put me back on the prednisone and tapered slower. Now fast forward to this January. I ended up finding I have low cortisol.
So they put me on hydrocortisone. It has been about two months and I began to have awful fatigue, severe headaches , and horrible nausea.